Arkansas, 2010

Flash Flood and Damaging Wind in Arkansas, June 28 to 29, 2010

June 28 to 29, 2010 · NWS LZK · 2 events in 2 counties and zones

A cold front plowed into hot and humid air on the 28th and 29th, bringing isolated severe storms and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front plowed into hot and humid air on the 28th and 29th, bringing isolated severe storms and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 28, 1:44 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 28, 1:44 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
244 PM CDT MON JUN 28 2010

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
COLD FRONT ROUGHLY ALONG A BATESVILLE TO CLARKSVILLE LINE...AND
CONTINUING TO MOVE SLOWLY SOUTH. ISOLATED SHOWERS AND THUNDERSTORMS
DEVELOPED ALONG AND AHEAD OF THE FRONT...ESPECIALLY IN FAVORABLE
TERRAIN AND LIFT ACROSS WESTERN ARKANSAS. THESE STORMS WILL CONTINUE
THROUGH THE EVENING HOURS...BEFORE DISSIPATING WITH SUNSET. THE MAIN
CONCERNS WILL BE STRONG WINDS AND FLOODING RAINFALL...BUT SMALL HAIL
CAN NOT BE RULED OUT.

HIGH PRESSURE FOLLOWING FRONT IS BRINGING SLIGHTLY DRIER AIR TO THE
NORTH...WITH DEWPOINTS ACROSS SOUTHERN MISSOURI IN THE MID 60S. THIS
DRIER AIR WILL MAKE ITS WAY INTO THE STATE AND BRING A LITTLE RELIEF
FROM THE SCORCHING HEAT.

THE FRONT WILL SLOWLY MOVE TO THE SOUTH...BUT HAS SLOWED DOWN IN
RECENT DAYS. HAVE KEPT THE TREND OF SMALL POPS IN THE SOUTH
TUESDAY...WITH DRY WEATHER FOR THE REST OF THE SHORT TERM.
TEMPERATURES WILL BE CLOSER TO NORMAL...WITH HIGHS IN THE UPPER
80S/LOWER 90S.
&&

.LONG TERM...FRIDAY THROUGH INDEPENDENCE DAY
PRECIPITATION FORECASTS WILL CONTINUE A CONSERVATIVE TREND DURING
THIS PERIOD.  FORECAST UNCERTAINTY EXITS WITH REGARD TO ANY
RESIDUAL MOISTURE AVAILABLE FROM A TROPICAL SYSTEM ALEX. LATER
FORECASTS WILL BETTER ABLE TO REFINE ANY PRECIPITATION POTENTIAL.

NEAR...TO SLIGHTLY BELOW NORMAL TEMPERATURES WILL PREVAIL DURING
THIS PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...58 / LONG TERM...55
Hazardous weather outlook, Jun 28, 6:53 AM CST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
753 AM CDT MON JUN 28 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
753 AM CDT MON JUN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL DROP SLOWLY SOUTHWARD ACROSS ARKANSAS TODAY AND
EARLY TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN ASSOCIATION WITH THIS FRONT. A FEW THUNDERSTORMS MAY
BRIEFLY REACH SEVERE LIMITS THIS AFTERNOON AND EARLY EVENING.
DAMAGING WIND GUSTS ARE THE PRIMARY THREAT WITH ANY THUNDERSTORMS
REACHING SEVERE LEVELS.  LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH
ANY THUNDERSTORM THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NECESSARY... BETWEEN 2 PM AND 8 PM.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55

In the hours before

Special weather statement, Jun 28, 11:41 AM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1241 PM CDT MON JUN 28 2010

ARZ040-281820-
POLK-
1241 PM CDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 120 PM CDT...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHERRY HILL TO 8
MILES WEST OF COVE...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...LOCALIZED HEAVY RAINFALL MAY CAUSE LOCALIZED MINOR FLOODING IN LOW
LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED
VISIBILITY DUE TO THE VERY HEAVY RAIN.

55
Special weather statement, Jun 28, 1:48 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
248 PM CDT MON JUN 28 2010

ARZ065-282015-
DESHA-
248 PM CDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR DESHA COUNTY UNTIL 315 PM CDT...

AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARKANSAS CITY...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

AREAS THAT WILL BE AFFECTED INCLUDE ARKANSAS CITY...AND ROHWER.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

55
Special weather statement, Jun 28, 2:10 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 PM CDT MON JUN 28 2010

ARZ062-063-066>068-282050-
BRADLEY-CALHOUN-CLEVELAND-DALLAS-OUACHITA-
310 PM CDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...CALHOUN...CLEVELAND...
DALLAS AND OUACHITA COUNTIES UNTIL 350 PM CDT...

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
HARRELL FIELD AIRPORT TO BEARDEN TO HARRELL...MOVING EAST AT 25 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN BRADLEY...CALHOUN...CLEVELAND...DALLAS AND OUACHITA
COUNTIES...INCLUDING BEARDEN...THORNTON...HOPEVILLE...FORDYCE...
WARREN AND TRI COUNTY LAKE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

62
Special weather statement, Jun 28, 2:29 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
329 PM CDT MON JUN 28 2010

ARZ065-282100-
DESHA-
329 PM CDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR DESHA COUNTY UNTIL 400 PM CDT...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ROSEDALE...MOVING NORTHEAST
AT 15 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL IMPACT JIMMIE LAKE...WHITE RIVER LANDING AND
JEFFERSON LAKE.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

62
Special weather statement, Jun 28, 3:20 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
420 PM CDT MON JUN 28 2010

ARZ042-053-054-282150-
CLARK-GARLAND-HOT SPRING-
420 PM CDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR CLARK...GARLAND AND HOT SPRING
COUNTIES UNTIL 450 PM CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BISMARCK...MOVING EAST AT 30 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

AREAS THAT WILL BE AFFECTED INCLUDE LAKE CATHERINE...BISMARK...RED
OAK...SHINN MOUNTAIN...SOCIAL HILL AND PETTYVIEW.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

62

The radar

The Little Rock radar (KLZK), 130 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Ouachita

When
June 28, 3:25 PM CST
Where
Ouachita County, 1.8 mi SW of Bearden
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.710, -92.640

Eight power poles were blown down and there was some tree damage off U.S. Highway 79 southwest of Bearden.

Flash Flood, Scott

When
June 29, 6:00 AM CST to 7:30 AM CST
Where
Scott County, 1.91 mi ENE of Needmore to 1.88 mi SE of Needmore
Cause
Heavy Rain
Property damage
$2,000
Reported by
Post Office
Coordinates
34.815, -94.002

Some low water crossings were flooded around Parks.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238511, 238510.